MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CUREWRAP¿ INFANT, 2.5-4KG; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CUREWRAP¿ INFANT, 2.5-4KG; THERMAL REGULATING SYSTEM
Model Number 500-03518R
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint file # (b)(4) has been logged for this incident for traceability.It was reported that a baby undergoing therapeutic hypothermia experienced leakage from the cooling mattress/wrap system during treatment.It was noted that leakage had occurred multiple times during the cooling period.In total, three cooling wraps were used prior to the final incident during the rewarming phase.The infant was found wet on four occasions during treatment.During the rewarming phase, with approximately 45 minutes remaining, leakage was again identified, which slowed the rewarming process.The medical team made the decision to remove the cooling mattress, dry the infant, and allow rewarming to continue without the device for the remaining duration.A user facility report was filed; therefore, belmont will file a report as per belmont procedure.The operator's manual informs the user, "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." the manual also provides a troubleshooting guide for water leaks, as well as the following warning statement: "water may drip from the inlet tubes of the wraps.Be sure that no electrical device or outlet is located under the criticool's water inlet or wrap tubes.When disconnecting wraps from the criticool confirm that the clamps are tight, to prevent water leaking from the wrap."all curewraps are 100% leak tested by the manufacturer prior to release for shipment.Multiple wraps from the reported incident were received and reviewed by belmont engineering.After flowing water through the wraps with a criticool unit, it was observed that leaks were seen from multiple locations around the top part of the wraps where the patient's head would be located during treatment.The leaks were observed from small puncture holes in the wrap.A belmont territory manager went onsite to investigate the leaking occurrences.It was identified that the leaks were occurring from patients undergoing brain monitoring with needle electrodes.The root cause of the leaks is consistent with user error from micro pricking of the wrap from the needle electrodes being utilized during brain monitoring.The customer was reminded to avoid inserting any sharp objects between the patient and the wrap.Local practice changes were implemented after consulting with the belmont territory manager onsite.No further leaks have been reported since implementing the practice changes.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Event or Problem Description
It was reported that a baby undergoing therapeutic hypothermia experienced leakage from the cooling mattress/wrap system during treatment.It was noted that leakage had occurred multiple times during the cooling period.In total, three cooling wraps were used prior to the final incident during the rewarming phase.The infant was found wet on four occasions during treatment.During the rewarming phase, with approximately 45 minutes remaining, leakage was again identified, which slowed the rewarming process.The medical team made the decision to remove the cooling mattress, dry the infant, and allow rewarming to continue without the device for the remaining duration.

Brand Name
CUREWRAP¿ INFANT, 2.5-4KG
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
garet tierney
780 boston road
billerica, MA 01821
MDR Report Key24524171
Report Number1219702-2026-00012
Device Sequence Number18564873
Product Code DWJ
UDI-Device Identifier07290012127182
UDI-Public7290012127182
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-03518R
Device Lot NumberM251751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown